Birth control pills and weight gain

  • So I just started taking the pill again and I have noticed that my weight went up about 2lbs....even though I have been doing really well. I can tell that my breasts are fuller (which is appreciated after 40lbs of loss and some sagging) and I know that is a common side effect...but i'm wondering if this is what the weight gain is from, or if its going to be more.

    I'm sure many of you on here are on the pill. Has it affected your weight loss efforts?
  • I've definitely noticed that I lose weight a little easier when I'm not on the pill.....but then, the whole mood-stabilizing, skin-stabilizing effect is gone, too. For me, the other things I have to deal with when I'm off (not to mention the whole contraception issue!) aren't worth it to make the weight come off faster.
  • I think the pill or BC in general makes you have pregnant like cravings. I'm on the implanon and I think it's making it harder for me to lose weight. When I went on it I was at probably 155. And then my weight shot up the like 169-70. And the weight is coming off a lot slower now. I think we jsut have to try harder to lose weight.
  • Probably just extra water retention from the pill, that is common. It wasn't any harder for me to lose weight on/off the pill. But when I went off it, I lost about 7 pounds in a week from water lol
  • Personally, I tried 5 or 6 different BC's, each one affected my appetite - some were manageable, but with others I literally felt like I couldn't eat enough. I was hungry constantly and as a result, ate constantly. That, plus water retention, my weight shot up to a new high. After I stopped taking them, I had to workout extra (twice a day workouts) and be a really careful on what I ate for a few months just to come back down to my original weight.
  • The pill actually helped my weightloss (crazy hormones), but any immediate small gain like that can probably be attributed to water retention.
  • I have not had any issues since I started taking it. However I started taking BC at the same time I decided to start being healthy. I went from doing nothing and eating EVERYTHING to working out 4+ times a week at the same time I started BC.
  • I'm thinking I'm going to get off it for now. I was mainly taking it again for cramps and PMS, but it seems like those are manageable compared to the bigger picture of efficient weight loss.....
  • I would talk to you doctor before going off of them. They help with things like PCOS.
  • i'm no doctor but i also thought it was really hard to lose weight on them....so i stopped taking them. maybe it was all in my head but i feel like it is easier off of them, i've been off then 2 months and finally am seeing some progress
  • I've gone on and off them for years. I have read that it's good for your body to have a break from the extra hormones (some link to cancer I think).
  • Quote: The pill actually helped my weightloss (crazy hormones), but any immediate small gain like that can probably be attributed to water retention.
    this is the case for me. since i was diagnosed with PCOS a few years ago the pill actually seems to fix the hormone imbalance and help me lose the weight that i was fighting so hard when i was off it.
  • have BC pills helped anyone else with PCOS?